Facebook Pixel
EmpowHER Guest

Plan b side effects

By Anonymous October 17, 2015 - 5:05pm
Rate This

Took plan b less than 12 hours after sex as I missed two pills with in a week. Then got period ontime (no later or earlier) also was a normal period . A week later I had brown discharge and now have had my period for another week! Is this a side effect

Add a Comment1 Comments


Hello and thank you for choosing EmpowHer,
Both your normal birth control pills and the emergency contraception pills contain hormones. I'm assuming you kept taking your regular pills after taking the emergency contraception.
When you take both during the same time it causes a hormonal imbalances which will cause issues such as you are experiencing.
Even though it is alarming to have what seems like 2 periods in a row, there is nothing extremely wrong. You simply need to wait it out. And do not take emergency contraception at the same time as birth control pills in the future if you can help it. Your period will return to normal over time. Simply keep taking your pills on schedule. Do not skip or double up the pills.

October 18, 2015 - 10:38am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!